Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 40, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Dec 9, 2004, 2:13 AM CST for Amite County, Wilkinson County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 9, 2004, 2:13 AM CST (08:13 UTC)
- Expired
- Dec 9, 2004, 5:00 AM CST
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Amite County, MS, Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 090814 FFWLIX MSC005-157-091100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 213 AM CST THU DEC 9 2004 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... AMITE COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF LIBERTY WILKINSON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 500 AM CST * AT 211 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS ACROSS MOST OF WILKINSON COUNTY AND NORTHWEST AMITE COUNTY. THE AREA OF HEAVY RAIN WAS MOVING EAST AT 15 MILES AN HOUR. RAINFALL AMOUNTS OF 1 TO 2 INCHES HAVE FALLEN ACROSS MUCH OF THE WARNED AREA. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODVILLE...SMITHDALE...GLOSTER AND CENTREVILLE. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. LAT...LON 3132 9153 3100 9164 3101 9069 3137 9069 $$ 22
2 follow-up statements
000 WGUS74 KLIX 090956 FFSLIX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 356 AM CST THU DEC 9 2004 MSC005-157-091100- WILKINSON MS-AMITE MS- 356 AM CST THU DEC 9 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 500 AM CST FOR AMITE AND WILKINSON COUNTIES... AT 352 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES SOUTHEAST OF FORT ADAMS TO 13 MILES SOUTH OF LIBERTY...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH OF ST. FRANCISVILLE TO 13 MILES NORTHWEST OF GREENSBURG... MOVING NORTH AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTREVILLE...WOODVILLE...GLOSTER...SMITHDALE AND DOLOROSA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3132 9153 3100 9164 3101 9069 3137 9069 $$
000 WGUS74 KLIX 091049 FFSLIX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 448 AM CST THU DEC 9 2004 MSC005-157-091100- WILKINSON MS-AMITE MS- 448 AM CST THU DEC 9 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 500 AM CST FOR AMITE AND WILKINSON COUNTIES... AT 442 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CENTREVILLE TO 15 MILES NORTHEAST OF LIBERTY...OR ALONG A LINE EXTENDING FROM 16 MILES WEST OF LIBERTY TO 7 MILES WEST OF MCCOMB...MOVING NORTH AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLOSTER. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3133 9110 3100 9108 3102 9070 3138 9070 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 8, 10:00 PM CST, 4 hours 13 minutes earlier.
Area forecast discussion, Dec 8, 10:00 PM CST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1000 PM CST WED DEC 8 2004 .UPDATED DISCUSSION... UPDATED ZONES TO ADD DENSE FOG ADVISORY AND WORD PRECIP FOR AFTER MIDNIGHT AS MAIN PLUME OF MOISTURE AND ACTIVITY WILL HOLD OFF UNTIL LATER TONIGHT. FOG SHOULD EASE OFF AS PRECIP MOVES IN LATER ON FROM THE GULF. && .PREVIOUS POINT TEMPS/POPS... MCB 63 74 49 64 / 90 60 05 00 BTR 64 76 50 65 / 90 60 05 00 MSY 67 77 54 68 / 90 70 10 00 GPT 64 73 52 67 / 70 80 20 00 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...FFA TONIGHT LAZ034>040-046>050-056>070. DENSE FOG ADVISORY UNTIL 5 AM LAZ038-040-049-050-056>070. MS...FFA TONIGHT MSZ068>071-077-080>082. DENSE FOG ADVISORY UNTIL 5 AM MSZ080. SE LA AND MS COASTAL WATERS...NONE. && 8
Hazardous weather outlook, Dec 8, 3:45 PM CST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 345 PM CST WED DEC 8 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-091200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 345 PM CST WED DEC 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TONIGHT ...A FLOOD WATCH IS IN EFFECT TONIGHT... A WARM FRONT IS EXPECTED TO MOVE NORTH ACROSS THE CENTRAL GULF COAST REGION THIS AFTERNOON AND TONIGHT WITH A COLD FRONT APPROACHING THE AREA FROM THE NORTHWEST LATE TONIGHT. AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE SOUTHERN PLAINS ALONG WITH A STRONG JET STREAM PASSING JUST NORTH OF THE GULF COAST WILL CREATE STRONG LIFT AND A SLIGHTLY UNSTABLE ATMOSPHERE. THIS WILL CREATE A FAVORABLE ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT. WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS ARE EXPECTED TONIGHT WITH LOCAL AMOUNTS OF 3 TO 4 INCHES POSSIBLE. THIS MAY CAUSE FLOODING OF URBAN AREAS...SMALL STREAMS...ROADS...AND LOW LYING AREAS. ADDITIONAL RIVER FLOODING IS LIKELY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...A FEW STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND HAIL MAINLY NEAR COASTAL AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ...A FLOOD WATCH REMAINS IN EFFECT THROUGH NOON THURSDAY... NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY MORNING AHEAD OF A COLD FRONT WHICH IS EXPECTED TO MOVE THROUGH THE AREA BY MIDDAY. THERE IS A THREAT OF ADDITIONAL HEAVY RAINFALL THROUGH MID MORNING THURSDAY. STRONG WINDS BEHIND THE COLD FRONT WILL BRING SMALL CRAFT ADVISORY CONDITIONS TO THE COASTAL WATERS AND TIDAL LAKES THURSDAY THROUGH SATURDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THURSDAY AFTERNOON THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. HOWEVER...STORM SPOTTER ACTIVATION MAY BE REQUESTED FOR LATER TONIGHT AND EARLY THURSDAY.
In the hours before
Special weather statement, Dec 9, 1:26 AM CST, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 126 AM CST THU DEC 9 2004 LAZ034-035-MSZ068-090830- POINTE COUPEE-WEST FELICIANA-WILKINSON- 126 AM CST THU DEC 9 2004 ...STRONG THUNDERSTORMS WITH TORRENTIAL RAINFALL ENTERING SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA... AT 121 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH TORRENTIAL RAINFALL EXTENDING ALONG THE MISSISSIPPI RIVER NEAR DOLOROSA AND FORT ADAMS...AND SOUTHWEST NEAR SIMMESPORT...MOVING EAST AT 25 MILES AN HOUR. INDIVIDUAL STORMS WERE MOVING NORTHEAST AT 50 MILES AN HOUR. ADDITIONAL SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WERE DEVELOPING AHEAD OF THE LINE. THESE STORMS WILL AFFECT AREAS IN AND AROUND DOLOROSA...FORT ADAMS... WOODVILLE...BATCHELOR...NEW ROADS...SAINT FRANCISVILLE...AND SPILLMAN THROUGH 230 AM. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL AMOUNTS OF UP TO TWO INCHES IN AN HOUR...AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 22
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.